Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 31, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Mar 8, 2008, 4:02 AM CST for 16 counties in Florida. It took effect at Mar 9, 2008, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2008, 4:02 AM CST (10:02 UTC)
- In effect from
- Mar 9, 2008, 12:00 PM CDT
- Expired
- Mar 9, 2008, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Tallahassee, FL
Counties Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL
The radar
The Tallahassee radar (KTLH), 32 km from the middle of the area, began a volume at 09:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 10.0 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 603 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 081002 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 502 AM EST SAT MAR 8 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM EST /NOON CST/ THIS AFTERNOON TO 7 PM EST /6 PM CST/ THIS EVENING FOR THE EASTERN FLORIDA PANHANDLE AND BIG BEND DUE TO THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY... ...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 8 PM EDT /7 PM CDT/ SUNDAY FOR THE EASTERN FLORIDA PANHANDLE AND BIG BEND DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR SOUTHEAST ALABAMA AND SOUTHWEST AND SOUTH CENTRAL GEORGIA DUE TO POSSIBLE LONG DURATIONS OF LOW RELATIVE HUMIDITY... .DISCUSSION...HIGH PRESSURE WILL BUILD RAPIDLY EAST INTO THE AREA TODAY USHERING IN A MUCH COOLER AND DRIER AIRMASS THROUGH THE WEEKEND. GUSTY NORTHWEST WINDS ARE EXPECTED TODAY WITH SPEEDS NEAR 20 TO 25 MPH AND GUSTS TO 35 TO 40 MPH POSSIBLE. UP TO FOUR HOURS OF RELATIVE HUMIDITIES BELOW 35 PERCENT COMBINED WITH HIGH DISPERSION INDICES AND SUSTAINED WINDS GREATER THAN 15 MPH WILL GENERATE CRITICAL RED FLAG CONDITIONS ACROSS FLORIDA. WINDS WILL NOTICEABLY DECREASE ON SUNDAY...BUT FURTHER DRYING OUT OF THE AIR MASS AND WARMER TEMPERATURES WILL DROP RELATIVE HUMIDITIES INTO THE MID 20S. THEREFORE...A RED FLAG WARNING HAS BEEN ISSUED FOR FLORIDA WITH A FIRE WEATHER WATCH CONTINUING FOR ALABAMA AND GEORGIA. FLZ007-009>019-026>029-034-090930- /O.UPG.KTAE.FW.A.0028.080309T1700Z-080310T0000Z/ /O.NEW.KTAE.FW.W.0031.080309T1700Z-080310T0000Z/ /O.CON.KTAE.FW.W.0030.080308T1800Z-080309T0000Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN- GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE- DIXIE- 502 AM EST SAT MAR 8 2008 /402 AM CST SAT MAR 8 2008/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EST /NOON CST/ THIS AFTERNOON TO 7 PM EST /6 PM CST/ THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 8 PM EDT /7 PM CDT/ SUNDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 8 PM EDT /7 PM CDT/ SUNDAY. A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EST /NOON CST/ THIS AFTERNOON TO 7 PM EST /6 PM CST/ THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL ENHANCE THE FIRE GROWTH POTENTIAL. $$ ALZ065>069-GAZ120>131-142>148-155>161-090930- /O.CON.KTAE.FW.A.0028.080309T1800Z-080309T2300Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN- TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY- MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR- GRADY-THOMAS-BROOKS-LOWNDES-LANIER- 502 AM EST SAT MAR 8 2008 /402 AM CST SAT MAR 8 2008/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ CAMP
5 follow-up statements
000 WWUS82 KTAE 082018 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 317 PM EST SAT MAR 8 2008 ...RED FLAG WARNING REMAINS IN EFFECT TODAY UNTIL 7 PM EST /6 PM CST/ FOR ALL OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT AND STRONG WINDS... ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /12 PM CDT/ UNTIL 8 PM EDT /7 PM CDT/ SUNDAY FOR ALL OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... ...A FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON FOR ALL OF SOUTHEAST ALABAMA AND SOUTHWEST AND SOUTH CENTRAL GEORGIA DUE TO POSSIBLE LONG DURATIONS OF RELATIVE HUMIDITY BELOW 25 PERCENT... ...A FIRE WEATHER WATCH IS NOW IN EFFECT FOR MONDAY AFTERNOON FOR ALL OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO POSSIBLE LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... .DISCUSSION...HIGH PRESSURE WILL BUILD OVER THE REGION THIS EVENING IN THE WAKE OF A STRONG STORM SYSTEM THAT MOVED THROUGH ON FRIDAY. A DRY AIRMASS WILL REMAIN IN PLACE OVER THE REGION THROUGH MONDAY YIELDING RED FLAG CONDITIONS EACH AFTERNOON ACROSS NORTH FLORIDA. THE NECESSARY RED FLAG CRITERIA MAY BE MET IN SOUTH GEORGIA AND ALABAMA AS WELL ON SUNDAY. FLZ007-009>019-026>029-034-091215- /O.NEW.KTAE.FW.A.0029.080310T1800Z-080310T2300Z/ /O.CON.KTAE.FW.W.0030.000000T0000Z-080309T0000Z/ /O.CON.KTAE.FW.W.0031.080309T1700Z-080310T0000Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN- GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE- DIXIE- 317 PM EST SAT MAR 8 2008 /217 PM CST SAT MAR 8 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING... ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 8 PM EDT /7 PM CDT/ SUNDAY... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE CONTINUES THE RED FLAG WARNING FOR TODAY UNTIL 7 PM EST /6 PM CST/ AS WELL AS THE RED FLAG WARNING FOR SUNDAY THAT IS IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 8 PM EDT /7 PM CDT/. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR MONDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ ALZ065>069-GAZ120>131-142>148-155>161-091215- /O.CON.KTAE.FW.A.0028.080309T1800Z-080309T2300Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN- TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY- MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR- GRADY-THOMAS-BROOKS-LOWNDES-LANIER- 317 PM EST SAT MAR 8 2008 /217 PM CST SAT MAR 8 2008/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ 38-GODSEY
000 WWUS82 KTAE 090007 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 707 PM EST SAT MAR 8 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /12 PM CDT/ UNTIL 8 PM EDT /7 PM CDT/ SUNDAY FOR ALL OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... ...A FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON FOR ALL OF SOUTHEAST ALABAMA AND SOUTHWEST AND SOUTH CENTRAL GEORGIA DUE TO POSSIBLE LONG DURATIONS OF RELATIVE HUMIDITY BELOW 25 PERCENT... ...A FIRE WEATHER WATCH REMAINS IN EFFECT FOR MONDAY AFTERNOON FOR ALL OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO POSSIBLE LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... .DISCUSSION...HIGH PRESSURE WILL BUILD OVER THE REGION THIS EVENING IN THE WAKE OF A STRONG STORM SYSTEM THAT MOVED THROUGH ON FRIDAY. A DRY AIRMASS WILL REMAIN IN PLACE OVER THE REGION THROUGH MONDAY YIELDING RED FLAG CONDITIONS EACH AFTERNOON ACROSS NORTH FLORIDA. THE NECESSARY RED FLAG CRITERIA MAY BE MET IN SOUTH GEORGIA AND ALABAMA AS WELL ON SUNDAY. FLZ007-009>019-026>029-034-091100- /O.EXP.KTAE.FW.W.0030.000000T0000Z-080309T0000Z/ /O.CON.KTAE.FW.W.0031.080309T1700Z-080310T0000Z/ /O.CON.KTAE.FW.A.0029.080310T1800Z-080310T2300Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN- GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE- DIXIE- 707 PM EST SAT MAR 8 2008 /607 PM CST SAT MAR 8 2008/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 8 PM EDT /7 PM CDT/ SUNDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... ...RED FLAG WARNING HAS EXPIRED FOR TODAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 8 PM EDT /7 PM CDT/ SUNDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ ALZ065>069-GAZ120>131-142>148-155>161-091100- /O.CON.KTAE.FW.A.0028.080309T1800Z-080309T2300Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN- TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY- MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR- GRADY-THOMAS-BROOKS-LOWNDES-LANIER- 707 PM EST SAT MAR 8 2008 /607 PM CST SAT MAR 8 2008/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ WATSON/GODSEY
000 WWUS82 KTAE 090811 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 411 AM EDT SUN MAR 9 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /NOON CDT/ THIS AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING FOR THE FLORIDA BIG BEND AND EASTERN PANHANDLE DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY... ...RED FLAG WARNING IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO 7 PM EDT /6 PM CDT/ MONDAY FOR THE FLORIDA BIG BEND AND EASTERN PANHANDLE DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY... .DISCUSSION...A DRY AIR MASS WILL REMAIN IN PLACE ACROSS THE DEEP SOUTH THROUGH MONDAY. HUMIDITY VALUES WILL DROP WELL BELOW 35 PERCENT OVER THE FLORIDA ZONES THIS AFTERNOON AND AGAIN MONDAY AFTERNOON...MEETING RED FLAG CRITERIA BOTH DAYS. ACROSS SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA...HUMIDITY VALUES MAY DROP BELOW 25 PERCENT FOR 2 TO 3 HOURS THE NEXT TWO AFTERNOONS. MOISTURE LEVELS WILL INCREASE TUESDAY AS A WEAK FRONTAL SYSTEM APPROACHES THE AREA. ALZ065>069-GAZ120>131-142>148-155>161-090915- /O.CAN.KTAE.FW.A.0028.080309T1800Z-080309T2300Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN- TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY- MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR- GRADY-THOMAS-BROOKS-LOWNDES-LANIER- 411 AM EDT SUN MAR 9 2008 /311 AM CDT SUN MAR 9 2008/ ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE FIRE WEATHER WATCH. HUMIDITY VALUES MAY DROP BELOW 25 PERCENT FOR 2 TO 3 HOURS. $$ FLZ007-009>019-026>029-034-100900- /O.UPG.KTAE.FW.A.0029.080310T1800Z-080310T2300Z/ /O.NEW.KTAE.FW.W.0032.080310T1800Z-080310T2300Z/ /O.CON.KTAE.FW.W.0031.080309T1700Z-080310T0000Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN- GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE- DIXIE- 411 AM EDT SUN MAR 9 2008 /311 AM CDT SUN MAR 9 2008/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /NOON CDT/ THIS AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO 7 PM EDT /6 PM CDT/ MONDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO 7 PM EDT /6 PM CDT/ MONDAY. A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /NOON CDT/ THIS AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL ENHANCE FIRE GROWTH POTENTIAL. $$ CAMP
000 WWUS82 KTAE 091859 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 259 PM EDT SUN MAR 9 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR ALL OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM EDT /1 PM CDT/ UNTIL 7 PM EDT /6 PM CDT/ MONDAY FOR ALL OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... .DISCUSSION...A STRONG AREA OF HIGH PRESSURE WILL REMAIN OVER THE REGION THIS AFTERNOON KEEPING A DRY AIRMASS IN PLACE. THIS HIGH PRESSURE AREA WILL GRADUALLY MOVE EASTWARD TOMORROW...WITH THE LOCAL AIRMASS ONLY MOISTENING SLIGHTLY. THE DRYNESS OF THE AIRMASS AND WARM AFTERNOON TEMPERATURES WILL PRODUCE RED FLAG CONDITIONS FOR THIS AFTERNOON AND MONDAY AFTERNOON. FLZ007-009>019-026>029-034-101130- /O.CON.KTAE.FW.W.0031.000000T0000Z-080310T0000Z/ /O.CON.KTAE.FW.W.0032.080310T1800Z-080310T2300Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN- GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE- DIXIE- 259 PM EDT SUN MAR 9 2008 /159 PM CDT SUN MAR 9 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO 7 PM EDT /6 PM CDT/ MONDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO 7 PM EDT /6 PM CDT/ MONDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL ENHANCE FIRE GROWTH POTENTIAL. $$ 38-GODSEY
000 WWUS82 KTAE 100012 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 812 PM EDT SUN MAR 9 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM EDT /1 PM CDT/ UNTIL 7 PM EDT /6 PM CDT/ MONDAY FOR ALL OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... .DISCUSSION...A STRONG AREA OF HIGH PRESSURE WILL REMAIN OVER THE REGION THIS EVENING KEEPING A DRY AIRMASS IN PLACE. THIS HIGH PRESSURE AREA WILL GRADUALLY MOVE EASTWARD TOMORROW...WITH THE LOCAL AIRMASS ONLY MOISTENING SLIGHTLY. THE DRYNESS OF THE AIRMASS AND WARM AFTERNOON TEMPERATURES WILL PRODUCE RED FLAG CONDITIONS FOR THIS AFTERNOON AND MONDAY AFTERNOON. FLZ007-009>019-026>029-034-100945- /O.EXP.KTAE.FW.W.0031.000000T0000Z-080310T0000Z/ /O.CON.KTAE.FW.W.0032.080310T1800Z-080310T2300Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN- GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE- DIXIE- 812 PM EDT SUN MAR 9 2008 /712 PM CDT SUN MAR 9 2008/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO 7 PM EDT /6 PM CDT/ MONDAY... ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO 7 PM EDT /6 PM CDT/ MONDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ BLOCK
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Mar 8, 1:30 AM CST, 2 hours 32 minutes earlier.
Area forecast discussion, Mar 8, 1:30 AM CST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
230 AM EST SAT MAR 8 2008
...FREEZE WATCH IN EFFECT FROM LATE TONIGHT INTO SUNDAY MORNING...
...LAKE WIND ADVISORY IS NOW IN EFFECT THROUGH THIS AFTERNOON...
...GALE WARNING REMAINS IN EFFECT THROUGH SATURDAY MORNING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH LATE TONIGHT...
...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST SATURDAY
FOR THE WEST FACING BEACHES (BAY AND GULF COUNTIES)...
.SHORT TERM...(TODAY-MONDAY).
A VERY COOL...DRY AND WINDY DAY IS ON TAP ACROSS THE AREA TODAY. THE
MODELS SHOW THE UPPER LOW QUICKLY LIFTING OUT TOWARD THE NORTHEAST
WITH ZONAL FLOW AND RISING UPPER HEIGHTS MOVING IN ACROSS THE
REGION. AT THE SURFACE...A HIGH PRESSURE WILL FILL IN ACROSS THE
AREA AS THE LOW PRESSURE SYSTEM AND COLD FRONT MOVE OFF TO THE
NORTHEAST AND EAST. THE PRESSURE GRADIENT BETWEEN THESE TWO FEATURES
IS QUITE IMPRESSIVE. THE GFS SHOWS THE SURFACE LOW AT 992 MB THIS
AFTERNOON AS IT MOVES OVER THE MID-ATLANTIC STATES AND THE HIGH
PRESSURE AROUND 1025 MB ACROSS THE SOUTHEAST. THE RESULTING WINDS
ACROSS THE AREA WILL REMAIN AROUND 20 MPH WITH GUSTS UP TO AROUND 25
MPH OR HIGHER INTO THE AFTERNOON HOURS. THESE WINDS WILL SLOWLY
TREND DOWN THROUGH THE EVENING HOURS AS THE GRADIENT BEGINS TO
WEAKEN AND THE LOW MOVES FURTHER AWAY TOWARD THE NE. THE AFTERNOON
HIGHS ARE ONLY EXPECTED TO REACH THE MID TO UPPER 50S ACROSS THE
CWA.
TONIGHT INTO SUNDAY...THE SURFACE WINDS WILL DROP OFF CONSIDERABLY
AS THE PREVIOUSLY MENTIONED HIGH PRESSURE MOVES IN OVERHEAD. THIS
WILL SET UP FOR A STRONG RADIATIONAL COOLING EVENT LATE TONIGHT INTO
EARLY SUNDAY MORNING. THE OVERNIGHT LOWS WILL DROP DOWN INTO THE
UPPER 20S ACROSS THE INLAND AREAS. THIS WILL REQUIRE A FREEZE
WARNING THIS AFTERNOON.
SUNDAY NIGHT INTO MONDAY...THE HIGH PRESSURE SYSTEM WILL SHIFT
EAST AND OFF THE GA/FL/SC COAST WITH THE RIDGE AXIS EXTENDING WEST
ACROSS THE GULF COAST STATES. THIS WILL ALLOW THE WINDS TO VEER
AROUND TO THE EAST-SOUTHEAST AND REMAIN LIGHT. LATE SUNDAY NIGHT
INTO EARLY MONDAY MORNING WILL BE THE LAST NIGHT WITH TEMPERATURES
DROPPING DOWN BELOW NORMAL...33 TO 35 DEGREES. ON MONDAY...THE
AIRMASS WILL BEGIN TO MODIFY QUITE A BIT WITH TEMPERATURES COMING
BACK UP TO NEAR NORMAL.
.LONG TERM...TUESDAY THROUGH SATURDAY.
GFS AND ECMWF BOTH DEPICT A POSITIVELY TILTED TROUGH TO MOVE ACROSS
THE AREA LATE TUESDAY INTO WEDNESDAY. SFC REFLECTION EXPECTED TO BE
VERY WEAK WITH MINIMAL MOISTURE RETURN INTO THE REGION...SO HAVE
GONE WITH JUST A SLIGHT CHANCE OF SHOWERS FROM TUESDAY AFTERNOON
THROUGH EARLY WEDNESDAY MORNING. NEXT SYSTEM SHOWN BY GFS TO
APPROACH AREA LATE THURSDAY INTO FRIDAY. GFS IS QUITE
STRONG...DEPICTING A SQUALL LINE MOVING THROUGH AS DEEPENING LOW
PRESSURE LIFTS INTO THE SOUTHERN APPALACHIANS. ECMWF DEPICTS A MUCH
WEAKER SYSTEM. FOR NOW HAVE KEPT LOW CHANCE POPS IN FOR THURSDAY
NIGHT INTO FRIDAY.
TEMPERATURE WISE...SHOULD SEE SEASONABLE TEMPS FOR MOST OF THE
EXTENDED PERIOD WITH PREDOMINATELY ZONAL FLOW.
&&
.MARINE...A VERY IMPRESSIVE PRESSURE GRADIENT BETWEEN THE LOW
PRESSURE SYSTEM TO THE NORTHEAST AND A HIGH TO THE WEST OF THE
WATERS WILL RESULT IN SUSTAINED WEST-NORTHWEST WINDS AROUND 30
KNOTS WITH FREQUENT GUSTS TO GALE FORCE INTO THE AFTERNOON HOURS
TODAY. WSW SEAS WILL RANGE FROM 10 TO 15 FT WITH THE HIGHEST SOUTH
OF THE FLORIDA PANHANDLE. THE 23Z HI-RES QUIKSCAT PASS LAST NIGHT
WAS ALREADY SHOWING 30KT WESTERLY WINDS ACROSS OUR WESTERN LEGS.
STATION 42007...SOUTHWEST OF DAUPHIN ISLAND...IS SHOWING WIND
GUSTS UP TO 37 KNOTS OUT OF THE WNW. THE SPECTRAL DENSITY PLOT IS
QUITE IMPRESSIVE EARLY THIS MORNING...11-12 SECOND ENERGY SPIKE
WITH THE POWER BAR RANGING FROM 9 TO 14 M2/HZ.
LATER THIS EVENING AND INTO TONIGHT...THIS GRADIENT WILL WEAKEN
CONSIDERABLY AS THE HIGH PRESSURE SYSTEM MOVES IN OVERHEAD. EXPECT
THE WINDS TO DROP DOWN TO AROUND 10 TO 15 KNOTS BY DAYBREAK SUNDAY
OUT OF THE NNE. ALTHOUGH THE WINDS WILL QUICKLY DROP OFF
TONIGHT...THE SEAS WILL BE QUITE A BIT SLOWER TO SUBSIDE. THE
TABULAR OUTPUT FROM THE GLOBAL WAVE MODELS SHOW THE SEAS DROPPING
JUST BELOW SMALL CRAFT ADVISORY LEVELS (7 FT) LATE TONIGHT AFTER
MIDNIGHT. THE WAM AND THE LOCAL SWAN (SIMULATED WAVES NEARSHORE)
MODELS ARE BOTH SHOWING SIGNIFICANT WAVE HEIGHTS UP TO 10 FEET AT
8 TO 10 SECOND ENERGY JUST WEST OF THE CAPE SAN BLAS COAST.
ALONG THE WEST FACING COASTS...ESPECIALLY THE COASTS OF BAY AND GULF
COUNTIES...MINOR BEACH EROSION DUE TO WIND...HIGH SURF AND HIGH
WAVE RUNUP WILL BE LIKELY. SURF HEIGHTS FROM PANAMA CITY TO MEXICO
BEACH TO THE SOUTHERN TIP OF CAPE SAN BLAS WILL RANGE FROM 6 TO 9
FEET.
&&
.AVIATION...COLD FRONT WILL CONTINUE TO PROGRESS ACROSS THE FORECAST
AREA THROUGH THE REMAINDER OF THE NIGHT. WIND SHIFT NOT DRAMATIC
BEHIND THE FRONT...CHANGING FROM 250 TO 300...AND WIND SPEEDS AHEAD
OF AND BEHIND THE FRONT WILL BE NEAR 20KT WITH GUSTS TO 30KT. THE
STRONG WINDS WILL CONTINUE THROUGH THE FIRST HALF OF SATURDAY BEFORE
EASING OFF SATURDAY AFTERNOON. PLENTY OF WRAP AROUND MOISTURE FROM
THE UPPER LOW WILL SPIN THROUGH THE AREA OVERNIGHT. MVFR CIGS WILL
BE SLOW TO LIFT UNTIL TROUGH AXIS MOVES THROUGH THE AREA DURING THE
MID MORNING HOURS. VFR CONDITIONS SHOULD PREVAIL BY AFTERNOON.
&&
.FIRE WEATHER...COOL AND DRY AIR MASS TO SPILL INTO THE AREA TODAY AND
REMAIN IN PLACE FOR SUNDAY. COMBINATION OF WINDS AND LOW RH CONTINUE
TO WARRANT THE CURRENT RED FLAG WARNING FOR FLORIDA TODAY. WARMER
TEMPERATURES ON SUNDAY WILL YIELD LOWER RH VALUES. WILL UPGRADE THE
WATCH TO A WARNING FOR FLORIDA ON SUNDAY. DURATIONS A BIT TRICKIER
FOR GA AND AL...SO WILL MAINTAIN THE WATCH FOR NOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 56 28 64 33 70 / 0 0 0 0 10
PANAMA CITY 54 36 64 41 66 / 0 0 0 0 10
DOTHAN 52 31 63 35 69 / 0 0 0 0 10
ALBANY 53 31 62 35 71 / 0 0 0 0 10
VALDOSTA 55 31 63 34 69 / 0 0 0 0 10
CROSS CITY 58 28 66 32 71 / 0 0 0 0 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FREEZE WATCH FROM LATE TONIGHT THROUGH SUNDAY MORNING FOR THE
FOLLOWING ZONES: COFFEE...DALE...GENEVA...HENRY...HOUSTON.
LAKE WIND ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: COFFEE...DALE...GENEVA...HENRY...HOUSTON.
FIRE WEATHER WATCH SUNDAY AFTERNOON FOR THE FOLLOWING ZONES:
COFFEE...DALE...GENEVA...HENRY...HOUSTON.
GA...FREEZE WATCH FROM LATE TONIGHT THROUGH SUNDAY MORNING FOR THE
FOLLOWING ZONES: BAKER...BEN HILL...BERRIEN...BROOKS...
CALHOUN...CLAY...COLQUITT...COOK...DECATUR...DOUGHERTY...
EARLY...GRADY...IRWIN...LANIER...LEE...LOWNDES...MILLER...
MITCHELL...QUITMAN...RANDOLPH...SEMINOLE...TERRELL...
THOMAS...TIFT...TURNER...WORTH.
LAKE WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR THE
FOLLOWING ZONES: BAKER...BEN HILL...BERRIEN...BROOKS...
CALHOUN...CLAY...COLQUITT...COOK...DECATUR...DOUGHERTY...
EARLY...GRADY...IRWIN...LANIER...LEE...LOWNDES...MILLER...
MITCHELL...QUITMAN...RANDOLPH...SEMINOLE...TERRELL...
THOMAS...TIFT...TURNER...WORTH.
FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR THE FOLLOWING ZONES: BAKER...BEN HILL...BERRIEN...
BROOKS...CALHOUN...CLAY...COLQUITT...COOK...DECATUR...
DOUGHERTY...EARLY...GRADY...IRWIN...LANIER...LEE...
LOWNDES...MILLER...MITCHELL...QUITMAN...RANDOLPH...
SEMINOLE...TERRELL...THOMAS...TIFT...TURNER...WORTH.
FL...FREEZE WATCH FROM LATE TONIGHT THROUGH SUNDAY MORNING FOR THE
FOLLOWING ZONES: BAY...CALHOUN...COASTAL WALTON...DIXIE...
FRANKLIN...GADSDEN...GULF...HOLMES...INLAND WALTON...
JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
MADISON...TAYLOR...WAKULLA...WASHINGTON.
LAKE WIND ADVISORY UNTIL 4 PM EST /3 PM CST/ THIS AFTERNOON FOR
THE FOLLOWING ZONES: BAY...CALHOUN...COASTAL WALTON...
DIXIE...FRANKLIN...GADSDEN...GULF...HOLMES...INLAND
WALTON...JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
MADISON...TAYLOR...WAKULLA...WASHINGTON.
RED FLAG WARNING FROM 1 PM EST /NOON CST/ THIS AFTERNOON TO 7 PM
EST /6 PM CST/ THIS EVENING FOR THE FOLLOWING ZONES: BAY...
CALHOUN...DIXIE...FRANKLIN...GADSDEN...GULF...HOLMES...
INLAND WALTON...JACKSON...JEFFERSON...LAFAYETTE...LEON...
LIBERTY...MADISON...TAYLOR...WAKULLA...WASHINGTON.
RED FLAG WARNING FROM 1 PM EDT /12 PM CDT/ TO 8 PM EDT /7 PM
CDT/ SUNDAY FOR THE FOLLOWING ZONES: BAY...CALHOUN...
DIXIE...FRANKLIN...GADSDEN...GULF...HOLMES...INLAND
WALTON...JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
MADISON...TAYLOR...WAKULLA...WASHINGTON.
HIGH SURF ADVISORY UNTIL NOON CST TODAY FOR THE FOLLOWING ZONES:
BAY...GULF.
GM...SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 1 AM EST SUNDAY
FOR THE FOLLOWING ZONES: APALACHEE BAY OR COASTAL WATERS
FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM...
COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL
OUT TO 20 NM...COASTAL WATERS FROM SUWANNEE RIVER TO KEATON
BEACH OUT 20 NM...COASTAL WATERS FROM APALACHICOLA TO
DESTIN FL OUT 20 NM...WATERS FROM SUWANNEE RIVER TO
APALACHICOLA FL FROM 20 TO 60 NM...WATERS FROM APALACHICOLA
TO DESTIN FL FROM 20 TO 60 NM.
GALE WARNING UNTIL 10 AM EST THIS MORNING FOR THE FOLLOWING
ZONES: APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO
OCHLOCKONEE RIVER FL OUT TO 20 NM...COASTAL WATERS FROM
OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM...COASTAL
WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM...
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM...
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60
NM...WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60
NM.
&&
SHORT TERM/MARINE...GIBBS
REST OF DISCUSSION...CAMPThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 3:09 AM CST | Wind Advisory | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 12 hr |
| Mar 8, 2:17 PM CST | Fire Weather Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 12 hr |
| Mar 8, 2:31 PM CST | Freeze Warning | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 16 hr |
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.